MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-275-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Cognitive Changes (2551); Ischemia Stroke (4418)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the patient was undergoing a procedure that involved a pipeline.Per site reported data, mri 24hrs post procedure reported presence of new infarction since last imaging.Site also reported an adverse event for abulia.For abulia, iv bolus normal saline was given.The adverse event resulted in a diagnostic cerebral angiogram.It was reported that following extubation, the patient followed commands 4/5 on left side and 3/5 on right side and able to raise right arm fully of the bed with a drift.Patient's voice was hoarse and pain with swallowing.At 1200 the patient was oriented to self and not answering additional orientation questions.Patient was not moving right upper extremity independently or to command, only able to elicit movement with noxious stimuli.App team and neurosurgery notified.Service assessed pateint at bedside.Placed head of bed flat per order and 1l ns bolus given.Stat cta completed.Patient kept npo.The site assessed the abulia as not related to the device or procedure.The sponsor assessed the abulia as possibly related to the procedure due to the time of the event onset.The patient has a past medical history of htn, diabetes mellitus, hypothyroidism, arthritis, headache, ble weakness, communicating hydrocephalus, demand ischemia, and confusion.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported updated term/description of previously reported adverse event of "abulia/new infarction" to "bilateral cerebral infarct." following extubation on 12-jun, the patient had a decline in neurological status.The patient was non-verbal and not spontaneously moving right upper extremity (rue) or following verbal commands.Urgent computed tomography angiography (cta) and digital subtraction angiography (dsa) was completed.No additional need for intervention was identified.Subsequent magnetic resonance imaging (mri) showed "multifocal bihemispheric infarcts consistent with post-angio findings.The patient exam status worsened again on the morning of 16-jun, this time with the patient unable to follow commands involved in the left upper extremity (lue).Additional cta was completed with no evidence of vasospasm.Continuous electroencephalography (ceeg) was completed without evidence of seizures.The site assessed the event as having a causal relationship to the patient disease under study and no related to the procedure or devices utilized.However, the medtronic study sponsor assessed conservatively as possibly related to the procedure re due to the time of event onset.
 
Event or Problem Description
Additional information received reported that the patient experienced an ischemic stroke that resulted in prolonged hospitalization from (b)(6) 2024.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that cec assessed as sae causally related to index procedure and possibly related to the study device and apt.Per cec it is a minor ischemic stroke in treated vascular territory.Corelab reviewed the ncct images taken on (b)(6) 2024 and reported "new hemorrhage along prior evd tract with new small intraventricular hemorrhage." site has already reported the stroke event post procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the event resolved with sequelae on (b)(6) 2024.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Update b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The sponsor assessment, that on (b)(6) 2025, indicated that the clinical events committee confirmed this was a non-disabling stroke.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19568785
Report Number2029214-2024-01101
Device Sequence Number15190568
Product Code OUT
UDI-Device Identifier00763000283940
UDI-Public00763000283940
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Model NumberPED2-275-20
Device Catalogue NumberPED2-275-20
Device Lot NumberB278670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer06/26/2024
08/02/2024
09/04/2024
12/13/2024
10/28/2025
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/23/2024
08/14/2024
09/24/2024
01/09/2025
11/25/2025
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Life Threatening; Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight69 KG
Patient EthnicityHispanic
Patient RaceWhite